MAUDE Adverse Event Report: ICU MEDICAL, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

ICU MEDICAL, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 328000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Event or Problem Description
It was reported that after the iv was inserted and needle was retracted into the chamber, blood started leaking from the connection.In this incidence, blood started running down the patient's arm.There was a delay to treatment/therapy.
 
Additional Manufacturer Narrative
H2) device evaluation: d9 date returned to manufacturer: 7/9/2025.H3, h6: the device was returned for root cause analysis and the investigation findings concluded after visual inspection and functional testing.Received one used, locked out needle guard assembly without the catheter assembly and sheath and with blister top stock.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacturing.Sample was visually evaluated for potential nonconformances.There was no evidence of blood pooling into the guard and nose components and no cannula o.D.Or nose i.D.Gaping noted that could potentially result in the reported leakage.Dried blood residue was identified in the flashback chamber and showed normal evidence of flash.Without the catheter assembly for the returned sample to evaluate for potential valve functionality issues, the complaint cannot be confirmed as the result of a manufacturing nonconformance, and root cause is unknown.In order to avoid blood pooling in the needle guard, the clinician needs to complete the insertion process and lock out the device without hesitation or pausing once the flash-vue window is beyond the valve.It is important to note, as the flash-vue window moves beyond the valve during this process, blood will continue to exit the window until the device is properly locked out.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ICU MEDICAL, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22075803
Report Number3012307300-2025-06073
Device Sequence Number9337891
Product Code FOZ
UDI-Device Identifier10351688081964
UDI-Public(01)10351688081964(17)270117(10)6087904
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number328000
Device Lot Number6087904
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown